Alert archive / North Carolina / Flash Flood Warnings in 2013

Flash Flood Warning 26, NWS Raleigh, NC

June 30, 2013Orange County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 30, 2013, 6:10 PM EDT for Orange County, North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2013, 6:10 PM EDT (22:10 UTC)
Expired
Jun 30, 2013, 9:00 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Orange County, NC

The radar

The Raleigh/Durham radar (KRAX), 60 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 7:30 PM EDTFLASH FLOOD2 Nne Chapel Hill, NCSPOTTER REPORTED 20 TOWN HOMES FLOODED AT 2525 BOOKER CREEK ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 80 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 893 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
893 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

459 
WGUS52 KRAH 302210
FFWRAH
NCC135-010100-
/O.NEW.KRAH.FF.W.0026.130630T2210Z-130701T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
610 PM EDT SUN JUN 30 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ORANGE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 900 PM EDT

* AT 557 PM EDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING ON 
BOLIN CREEK IN THE CHAPEL HILL AREA.  AS MUCH AS FOUR TO SIX FEET OF 
WATER HAS BEEN REPORTED ON FRANKLIN STREET AND EPHESUS CHURCH 
ROAD.  SEVERAL MOBILE HOMES HAVE BEEN EVACUATED IN CARRBORO...AND 
WATER IS REPORTEDLY STILL RISING AT CONDOS ON ESTES DRIVE.  ALTHOUGH 
RAIN RATES HAVE DECREASED SIGNIFICANTLY...THESE FLOODED AREAS WILL 
REMAIN DANGEROUS.  MOTORISTS AND RESIDENTS ARE URGED TO AVOID THE 
AREA.

* LOCATIONS THREATENED WITH FLOODING INCLUDE CHAPEL HILL AND
  CARRBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXTREMELY DANGEROUS. NUMEROUS ROADS AND LOW LYING
AREAS WILL QUICKLY FLOOD. FLOOD WATERS WILL ALSO THREATEN SOME HOMES
AND BUSINESSES. IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD
PRONE AREA MOVE TO HIGHER GROUND.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3601 7899 3598 7899 3587 7901 3586 7902
      3586 7912 3587 7914 3600 7914 3601 7913

$$

22
1 follow-up statement
814 
WGUS72 KRAH 010104
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
904 PM EDT SUN JUN 30 2013

NCC135-010113-
/O.EXP.KRAH.FF.W.0026.000000T0000Z-130701T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NC-
904 PM EDT SUN JUN 30 2013

...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN ORANGE
COUNTY...

NO ADDITIONAL REPORTS OF FLOODING HAVE BEEN RECEIVED FROM ORANGE 
COUNTY...AND THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3601 7899 3598 7899 3587 7901 3586 7902
      3586 7912 3587 7914 3600 7914 3601 7913

$$

VINCENT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:30 PM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 30, 3:30 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
330 PM EDT SUN JUN 30 2013

.SYNOPSIS...
THE COMBINATION OF A WARM AND HUMID AIR MASS OVER THE REGION... AND
A DEEP LOW PRESSURE TROUGH OVER THE EASTERN HALF OF THE NATION...
WILL BRING CONTINUED UNSETTLED WEATHER THROUGH MID WEEK... WITH
PERIODS OF HEAVY RAIN POSSIBLE... ESPECIALLY TONIGHT THROUGH TUESDAY.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
AS OF 245 PM SUNDAY...

...FLASH FLOOD WATCH FOR ALL OF CENTRAL NC FOR LATE THIS AFTERNOON
THROUGH TUESDAY AFTERNOON...

OVERALL: OUR PRIMARY CONCERN REMAINS THE RISK OF FLASH FLOODING WITH
ANY DISCRETE CELLS OR STORM CLUSTERS OR BANDS THROUGH THE NEXT 48-60
HOURS. A FLASH FLOOD WATCH WILL BE ISSUED FOR ALL OF CENTRAL NC
STARTING LATE THIS AFTERNOON. OVERALL RAIN TOTALS ARE EXPECTED TO
AVERAGE 1 TO 2 INCHES THROUGH MONDAY NIGHT... HOWEVER WE ARE CERTAIN
TO SEE POCKETS OF HIGHER AMOUNTS OVER 4 INCHES LOCALLY IN AREAS THAT
SEE SLOW-MOVING AND/OR REPEATED STORMS.

RAIN CHANCES AND HEAVY RAIN THREAT: WHILE WE DON'T EXPECT IT TO RAIN
CONSTANTLY THROUGH THIS TIME FRAME... THE ENTIRE AREA SHOULD SEE AT
LEAST A COUPLE OF HOURS (AND LIKELY LONGER) OF MODERATE TO HEAVY
RAIN. LARGE SCALE KINEMATICS AND FORCING FOR ASCENT WILL CONTINUE TO
IMPROVE... INCLUDING INCREASING UPPER DIVERGENCE DUE TO THE
SHARPENING UPPER JET FROM ERN TN/KY THROUGH THE ST LAWRENCE
VALLEY... STRENGTHENING DEEP LAYER SHEAR TO 30-40 KTS... AND
REPEATED SHOTS OF DPVA AS PERTURBATIONS RIDE FROM THE NE GULF UP THE
EAST SIDE OF THE DIGGING TROUGH TO OUR WEST. IN PARTICULAR... BOTH
CONVECTION-ALLOWING AND PARAMETERIZED-CONVECTION MODELS LATCH ONTO
THE MID LEVEL MCV OVER THE FL PANHANDLE AND BRING IT NORTHWARD WHILE
DRAWING DEEP MOISTURE AND WIDESPREAD RAIN WITHIN THE STRENGTHENING
SSW STEERING FLOW NORTHWARD TOWARD NC TONIGHT. THIS IS THEN FOLLOWED
CLOSELY BY AN UPPER LEVEL WAVE (NOTED ON MODEL DYNAMIC TROPOPAUSE
PLOTS) NOW OVER THE NORTH CENTRAL GULF. IN ADDITION TO THE
STRENGTHENING DYNAMICS... MARGINAL TO MODERATE INSTABILITY HOLDS
OVER CENTRAL NC WITH MLCAPE STAYING IN THE 400-800 J/KG RANGE BOTH
TONIGHT AND MONDAY NIGHT... AND RISING TO 800-1600 ON MONDAY. (IN
THE NEAR TERM... MESOANALYSES SHOWING LOW LEVEL LAPSE RATES AROUND
7-7.5 C/KM... MID LEVEL LAPSE RATES NEAR 6 C/KM... AND MLCAPE AROUND
1500 J/KG SUPPORT CONTINUED SCATTERED TO NUMEROUS STORMS.) DEEP
MOISTURE WILL BE PLENTIFUL THROUGH MONDAY NIGHT WITH VERY HIGH PW
AND STRONG LOW LEVEL MOISTURE TRANSPORT FEEDING IN DIRECTLY FROM THE
GULF AND ATLANTIC. THESE SHOWERS/STORMS WILL BE HIGHLY EFFICIENT
RAIN PRODUCERS... AS THE DEEP WARM LAYER (LCL TO FREEZING LEVEL
DEPTH OVER 4 KM) WILL ENCOURAGE WARM RAIN PROCESSES... AND THE
ANTICIPATED ANOMALOUSLY HIGH PW VALUES AROUND 2 INCHES ARE AROUND 2
STANDARD DEVIATIONS ABOVE NORMAL. THUS... EVEN IF IT ONLY RAINS
HEAVILY FOR 15-30 MINUTES IN ANY GIVEN SPOT... RAPID RAIN RATES ARE
LIKELY AND A QUICK INCH OF RAIN COULD EASILY FALL... LEADING TO
RAPID RUNOFF AND A SIGNIFICANT FLOODING THREAT ON ANY STREETS AND
ESPECIALLY NEAR CREEKS AND LOW LYING AREAS. IN ADDITION... STORMS
MAY HOLD IN THE SAME AREA FOR AN EXTENDED TIME AS CELLS MAY TEND TO
PROPAGATE BACK TO THE SW... AND THIS IS SUPPORTED BY RECENT RAP RUNS
SHOWING LOWERING MBE VELOCITIES THIS EVENING THROUGH TONIGHT.
TRAINING CELLS ARE LIKELY AS WELL AS CONVECTIVE BANDS BECOME
ORIENTED PARALLEL TO THE MEAN STEERING FLOW. HAVE RAISED POPS TO
70-90% CHANCE EVERYWHERE TONIGHT AS BOTH STORM-SCALE AND LARGE SCALE
ASCENT WITHIN A VOLATILE AND VERY WET COLUMN APPEAR INEVITABLE...
AND WILL CONTINUE AT LEAST LIKELY POPS THROUGH MONDAY NIGHT. WHILE
WE ARE LIKELY TO SEE A COUPLE OF RELATIVE LULLS WITH ONLY SCATTERED
COVERAGE AT TIMES THROUGH MONDAY NIGHT... IT IS DIFFICULT TO
IMPOSSIBLE TO DISCERN WHEN SUCH A LULL MIGHT OCCUR. AND EVEN DURING
TIMES OF LOWER STORM COVERAGE... INDIVIDUAL CELLS COULD STILL DROP
BRIEF HEAVY RAIN.

CLOUDS/TEMPS: EXPECT MOSTLY CLOUDY SKIES THROUGH MONDAY NIGHT WITH
PLENTY OF CONVECTIVE DEBRIS MID AND HIGH CLOUDS AROUND... AND ANY
SIGNIFICANT HOLES IN THE CLOUDS THAT DEVELOP SHOULD QUICKLY FILL IN
WITH EITHER STRATUS AT NIGHT OR CUMULUS DURING THE DAY. THIS... IN
CONJUNCTION WITH THE STEADY BREEZE FROM THE SSE OR SOUTH... SHOULD
LIMIT THE DIURNAL TEMP RANGE WITH WARM NIGHTS (LOWS IN THE LOW-MID
70S) AND WARM HUMID DAYS (HIGHS MOSTLY IN THE MID 80S). -GIH

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
AS OF 330 PM SUNDAY...

CENTRAL NC WILL CONTINUE TO BE IN A DEEP...MOISTURE SOUTHERLY FLOW
PATTERN TUESDAY AS THE UPPER TROUGH TO OUR WEST SHIFTS ONLY SLOWLY
WESTWARD AND THE UPPER RIDGE OVER THE WESTERN ATLANTIC BEGINS TO
EXPAND.  PW VALUES REMAIN NEAR 2 INCHES...IF NOT INCREASE ABOVE 2
INCHES ON TUESDAY AS THE DEEP MOISTURE AXIS ALSO SHIFTS WESTWARD.
MODELS SEEM TO BE KEYING ON A WAVE PASSING MONDAY NIGHT OR EARLY
TUESDAY AS A FOCUS FOR ENHANCE PRECIP...BUT GIVEN THE SUBTLE NATURE
OF DISTURBANCES ALOFT IN THIS PATTERN...ITS DIFFICULT TO HAVE MUCH
CONFIDENCE IN MESOSCALE ASPECTS OF QPF.  FORECAST SOUNDINGS CONTINUE
TO SHOW DEEP LCL TO FREEZING LEVEL DEPTH...SO SHOWERS AND STORMS
THAT DO DEVELOP WILL CONTINUE TO BE VERY EFFICIENT RAIN PRODUCERS.
THE FLASH FLOOD WATCH ISSUED THIS AFTERNOON WILL BE CARRIED OUT
THROUGH TUESDAY EVENING...AND MAY POSSIBLY NEED TO BE EXTENDED
THROUGH TUESDAY NIGHT OR WEDNESDAY IN SOME AREAS. SEVERE WEATHER
SHOULD NOT BE A SIGNIFICANT THREAT WITH LIMITED INSTABILITY /SHEAR
DUE TO WEAK LAPSE RATES ALOFT AND A RELAXATION OF THE MID LEVEL
HEIGHT GRADIENT.  WILL INDICATE LIKELY POPS AGAIN FOR MOST OF THE
DAY TUESDAY...TAILING OFF TO CHANCE POPS IN THE EAST TUESDAY NIGHT
AS SOME DRIER AIR ASSOCIATED WITH THE STRENGTHENING UPPER RIDGE MAY
SHIFT ACROSS EASTERN NC.   HIGHS IN THE LOW TO MID 80S.  LOWS IN THE
UPPER 60S AND LOWER 70S.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 330 PM SUNDAY...

THE UPPER RIDGE OVER THE WESTERN ATLANTIC WILL BUILD WEST ACROSS NC
WEDNESDAY THROUGH THE END OF THE WEEK....SHIFTING THE PLUME OF DEEP
MOISTURE ACROSS WESTERN NC ON WEDNESDAY AND EVENTUALLY WEST OF THE
MOUNTAINS BY THURSDAY/FRIDAY.  THUS...NUMEROUS SHOWERS AND STORMS
OVER THE WESTERN CWA ON WEDNESDAY WILL BECOME MORE SCATTERED AND
DIURNALLY DRIVEN BY THE END OF THE WEEK. TEMPS WILL MODERATE BACK TO
AROUND NORMAL...WITH HIGHS REACHING THE UPPER 80S AND LOWER 90S.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 130 PM SUNDAY...

PERIODIC ADVERSE AVIATION CONDITIONS ARE EXPECTED ACROSS CENTRAL
NC... WITH AREAS OF RAIN AND STORMS TODAY THROUGH MONDAY... AND
LOWERING CIGS TONIGHT. EARLIER SUB-VFR CIGS HAVE LARGELY LIFTED BUT
AREAS OF MVFR CIGS ARE STILL POSSIBLE THROUGH 20Z AT ALL CENTRAL NC
TAF SITES. OTHERWISE... SCATTERED SHOWERS/STORMS WITH LOCALLY HEAVY
RAIN ARE ALREADY INCREASING IN NUMBER OVER CENTRAL NC... AND IF
THESE PASS NEAR ANY TAF SITE THEY WILL PRODUCE A BRIEF PERIOD OF IFR
CONDITIONS. GSO AND FAY HAVE THE MOST IMMEDIATE THREAT OF SEEING A
STORM IN THEIR AREAS IN THE NEXT COUPLE OF HOURS BUT THERE IS A
CHANCE OF STORMS ANYWHERE THROUGH TONIGHT... ALTHOUGH THE DETAILS OF
EXACTLY WHEN AND WHERE THEY WILL TRACK NEAR TAF SITES IS TOUGH TO
RESOLVE AT THIS TIME. OTHERWISE... CIGS AFTER 20Z WILL BE MOSTLY
VFR... BUT MVFR TO IFR CONDITIONS WILL RETURN AFTER MIDNIGHT... MUCH
LIKE THE PAST FEW NIGHTS... AT ALL LOCATIONS. THE BEST CHANCE OF
SEEING IFR CONDITIONS TONIGHT WILL BE AT RDU/GSO/INT. THESE SUB-VFR
CONDITIONS ARE EXPECTED TO LIFT AFTER 14Z MONDAY... HOWEVER THE RISK
OF NUMEROUS SHOWERS AND STORMS WILL CONTINUE THROUGH THE FORECAST
VALID PERIOD.

LOOKING BEYOND 18Z MONDAY... SHOULD SEE MAINLY VFR CONDITIONS FROM
LATE MORNING THROUGH MID EVENING EACH DAY THROUGH WEDNESDAY... WITH
SUB-VFR CONDITIONS RETURNING FROM LATE EVENING THROUGH MID MORNING.
BUT PERIODS OF SUB-VFR SHOWERS AND STORMS ARE LIKELY TO AFFECT ALL
CENTRAL NC TAF SITES THROUGH WEDNESDAY... AND WILL NOT NECESSARILY
BE RESTRICTED TO THE TYPICAL AFTERNOON/EVENING HOURS... WITH HEAVY
DOWNPOURS AND LOW CIGS/VSBYS POSSIBLE AT NIGHT AS WELL. WE SHOULD
SEE SOME IMPROVEMENT IN AVIATION CONDITIONS BY THURSDAY/FRIDAY AS
DRIER AIR AND A LARGE HIGH PRESSURE RIDGE OUT OVER THE ATLANTIC
STARTS TO BUILD WESTWARD INTO THE CAROLINAS. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 6 PM EDT THIS EVENING THROUGH TUESDAY
AFTERNOON FOR NCZ007>011-021>028-038>043-073>078-083>086-088-
089.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...HARTFIELD
Hazardous weather outlook, Jun 30, 3:37 PM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
337 PM EDT SUN JUN 30 2013

NCZ007>011-021>028-038>043-073>078-083>086-088-089-010930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
337 PM EDT SUN JUN 30 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SHOWERS AND THUNDERSTORMS THROUGH TONIGHT WILL PRODUCE LOCALLY
HEAVY RAINFALL. SINCE THE GROUND IS NEARLY SATURATED FROM RECENT
RAINFALL...THIS ADDITIONAL RAIN WILL RUNOFF QUICKLY... CAUSING
RAPID RISES ON WATER LEVELS IN AREA CREEKS AND STREAMS... POSSIBLY
LEADING TO FLASH FLOODING.

IN ADDITION...AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS
AFTERNOON... WITH A PRIMARY SEVERE WEATHER THREAT OF DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

PERIODS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN CAN BE
EXPECTED MONDAY THROUGH WEDNESDAY. DUE TO RECENT RAINFALL...THIS
ADDITIONAL RAINFALL MAY LEAD TO FLASH FLOODING...ESPECIALLY ALONG
CREEKS AND STREAMS IN URBANIZED LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT
WEATHER... INCLUDING OBSERVED HEAVY RAINFALL OR FLOODING... IMMEDIATELY
TO THE NATIONAL WEATHER SERVICE IN RALEIGH.

In the hours before

Local storm report, Jun 30, 5:29 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
529 PM EDT SUN JUN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     TSTM WND DMG     1 SSW CHAPEL HILL       35.91N  79.05W
06/30/2013                   ORANGE             NC   BROADCAST MEDIA

            TREE DOWN ON UNC CAMPUS... CARS DAMAGED

&&

EVENT NUMBER RAH1300805

SEC
Special weather statement, Jun 30, 5:33 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
533 PM EDT SUN JUN 30 2013

NCZ085-302200-
SCOTLAND-
533 PM EDT SUN JUN 30 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS SCOTLAND COUNTY THROUGH 600
PM EDT...

AT 532 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
LAUREL HILL...OR ABOUT 7 MILES NORTHWEST OF LAURINBURG...MOVING
NORTHEAST AT 5 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAUREL HILL AND OTHER
AREAS IN CENTRAL SCOTLAND COUNTY.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...
STANDING WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...
STREAMS AND AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN
AND USE EXTRA CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN
AREAS WHERE PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.

&&

LAT...LON 3472 7950 3477 7959 3482 7963 3484 7962
      3485 7963 3492 7955 3501 7953 3504 7947
      3497 7938 3494 7935 3488 7934 3486 7935
TIME...MOT...LOC 2132Z 218DEG 6KT 3485 7954

VINCENT
Local storm report, Jun 30, 5:39 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
539 PM EDT SUN JUN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     FLASH FLOOD      1 SE CARRBORO           35.90N  79.07W
06/30/2013                   ORANGE             NC   TRAINED SPOTTER

            RESIDENTS EVACUATED AT A MOBILE HOME PARK ON GREENSBORO
            ST DUE TO HIGH WATER

&&

EVENT NUMBER RAH1300806

SEC
Local storm report, Jun 30, 5:41 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
541 PM EDT SUN JUN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     FLASH FLOOD      CHAPEL HILL             35.93N  79.03W
06/30/2013                   ORANGE             NC   TRAINED SPOTTER

            6-8 CONDOS FLOODED ON S ESTES DR

&&

EVENT NUMBER RAH1300807

SEC
Local storm report, Jun 30, 5:45 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
545 PM EDT SUN JUN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      1 NE CHAPEL HILL        35.94N  79.02W
06/30/2013                   ORANGE             NC   TRAINED SPOTTER

            PARKING LOT AT EAST GATE SHOPPING CENTER COMPLETELY
            FLOODED ALONG EPHESUS CHURCH ROAD AND HIGHWAY 15 501
            WITH VEHICLES STRANDED IN WATER AS MUCH AS 4 TO 6 FEET
            DEEP.

&&

EVENT NUMBER RAH1300808

VINCENT
Special weather statement, Jun 30, 5:50 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
550 PM EDT SUN JUN 30 2013

NCZ083-302230-
ANSON-
550 PM EDT SUN JUN 30 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS ANSON COUNTY THROUGH 630 PM
EDT...

AT 549 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 11 MILES
SOUTH OF WHITE STORE...OR ABOUT 21 MILES SOUTHWEST OF WADESBORO...
MOVING NORTH AT 25 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WHITE STORE...
PEACHLAND...AND POLKTON.

HAZARDS INCLUDE...
PEA SIZED HAIL.
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS. HEAVY RAIN WILL RESULT IN PONDING OF
WATER ON ROADWAYS...STANDING WATER IN LOW LYING AREAS AND MINOR
FLOODING OF CREEKS...STREAMS AND AREAS OF POOR DRAINAGE. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING...
ESPECIALLY IN URBAN AREAS WHERE PROLONGED HEAVY RAIN CAN QUICKLY
LEAD TO FLASH FLOODING.

&&

LAT...LON 3513 8029 3514 8028 3509 8002 3480 8008
      3481 8015 3481 8032 3481 8033
TIME...MOT...LOC 2149Z 198DEG 23KT 3477 8030

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 1:00 AM EDTSpecial Weather StatementRAHSampson, Wayne, Wilson2 hr
Jun 30, 3:24 AM EDTSpecial Weather StatementRAHChatham, Durham, Orange51 min
Jun 30, 4:10 AM EDTAreal Flood AdvisoryRAHChatham, Durham, Orange110 min
Jun 30, 4:40 AM EDTFlash Flood WarningRAHDurham, Granville, Orange2 hr
Jun 30, 5:34 AM EDTAreal Flood AdvisoryRAHGranville, Vance, Warren3 hr
Jun 30, 1:15 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Stanly60 min
Jun 30, 2:03 PM EDTSpecial Weather StatementRAHBladen42 min
Jun 30, 2:26 PM EDTSpecial Weather StatementRAHMontgomery, Moore, Richmond64 min
Jun 30, 2:42 PM EDTSpecial Weather StatementRAHChatham33 min
Jun 30, 2:51 PM EDTSpecial Weather StatementRAHChatham24 min
Jun 30, 3:02 PM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Durham, Orange118 min
Jun 30, 3:10 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Orange50 min
Jun 30, 3:18 PM EDTFlash Flood WarningRAHDurham, Orange3 hr
Jun 30, 3:28 PM EDTFlash Flood WatchRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more3 days
Jun 30, 3:52 PM EDTFlash Flood WarningRAHChatham3 hr
Jun 30, 3:58 PM EDTSpecial Weather StatementRAHDurham47 min
Jun 30, 4:16 PM EDTAreal Flood AdvisoryRAHRichmond104 min
Jun 30, 5:12 PM EDTAreal Flood AdvisoryRAHScotland3 hr
Jun 30, 5:33 PM EDTSpecial Weather StatementRAHScotland27 min
Jun 30, 5:50 PM EDTSpecial Weather StatementRAHAnson40 min
Jun 30, 5:57 PM EDTSevere Thunderstorm WarningRAHAnson48 min
Jun 30, 6:15 PM EDTAreal Flood AdvisoryRAHAnson, Richmond3 hr
Jun 30, 6:35 PM EDTSpecial Weather StatementRAHMontgomery, Stanly55 min
Jun 30, 6:48 PM EDTFlash Flood WarningRAHAnson, Montgomery, Richmond, Stanly4 hr
Jun 30, 7:06 PM EDTSpecial Weather StatementRAHAnson24 min
Jun 30, 7:34 PM EDTSpecial Weather StatementRAHJohnston26 min
Jun 30, 7:51 PM EDTSpecial Weather StatementRAHWilson24 min
Jun 30, 7:52 PM EDTAreal Flood AdvisoryRAHDavidson, Randolph3 hr

Nearby

Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.